Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Some algebraically independent continued fractions


Authors: Vichian Laohakosol and Patchara Ubolsri
Journal: Proc. Amer. Math. Soc. 95 (1985), 169-173
MSC: Primary 11J72; Secondary 11J70
DOI: https://doi.org/10.1090/S0002-9939-1985-0801317-0
MathSciNet review: 801317
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Using simple arguments, we prove algebraic independence of a class of continued fractions extending an earlier result of Bundschuh. We then apply it to give another proof of algebraic independence of numbers whose $ g$-adic and continued fraction expansions are explicitly known.


References [Enhancements On Off] (What's this?)

  • [1] W. W. Adams and J. L. Davison, A remarkable class of continued fractions, Proc. Amer. Math. Soc. 65 (1977), 194-198. MR 0441879 (56:270)
  • [2] P. Bundschuh, Über eine Klasse reeller transzendenter Zahlen mit explizit angebbarer $ g$-adischer und Kettenbruch-Entwicklung, J. Reine Angew. Math. 318 (1980), 110-119. MR 579386 (82e:10061)
  • [3] -, Transcendental continued fractions, J. Number Theory 18 (1984), 91-98. MR 734440 (85g:11057)
  • [4] A. Durand, Indépendance algébrique de nombres complexes et critère de transcendance, Compositio Math. 35 (1977), 259-267. MR 0457364 (56:15572)
  • [5] Y. Flicker, Algebraic independence by a method of Mahler, J. Austral. Math. Soc. Ser. A 27 (1979), 173-188. MR 531112 (80i:10043)
  • [6] G. H. Hardy and E. M. Wright, An introduction to the theory of numbers (4th ed.), Oxford Univ. Press, London, 1971.
  • [7] I. Shiokawa, Algebraic independence of certain gap series, Arch. Math. 38 (1982), 438-442. MR 666917 (84i:10036)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 11J72, 11J70

Retrieve articles in all journals with MSC: 11J72, 11J70


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1985-0801317-0
Keywords: Algebraic independence, continued fractions, $ g$-adic expansion
Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society